Alert archive / Alabama / Small Craft Advisories in 2015

Small Craft Advisory 45, NWS Mobile, AL

December 2, 2015

NWS Mobile, AL issued this small craft advisory at Dec 2, 2015, 11:51 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2015, 11:51 AM CST (17:51 UTC)
Expired
Dec 3, 2015, 12:00 PM CST
In force
24 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WHUS74 KMOB 021751
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1151 AM CST WED DEC 2 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST THURSDAY...

.STRONG NORTHERLY FLOW WILL CONTINUE THROUGH THURSDAY MORNING IN THE
WAKE OF A COLD FRONT. NORTHERLY WINDS AND SEAS WILL DECREASE LATE
THURSDAY MORNING INTO THE AFTERNOON AS HIGH PRESSURE BUILDS ACROSS
THE MARINE AREA.

GMZ650-655-670-675-030400-
/O.NEW.KMOB.SC.Y.0045.151202T1751Z-151203T1800Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1151 AM CST WED DEC 2 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. 

* WINDS...NORTH WINDS INCREASING TO 18 TO 23 KNOTS TONIGHT.

* WAVES/SEAS...2 TO 4 FEET BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
915 
WHUS74 KMOB 030351
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
951 PM CST WED DEC 2 2015

...SMALL CRAFT ADVISORY CONTINUES THROUGH THURSDAY MORNING FOR THE
OFFSHORE WATERS...

.STRONG NORTHERLY FLOW WILL CONTINUE THROUGH THURSDAY MORNING AS HIGH
PRESSURE CONTINUES TO BUILD INTO THE NORTHERN GULF. NORTHERLY WINDS
AND SEAS WILL DECREASE LATE THURSDAY MORNING INTO THE AFTERNOON.

GMZ650-655-670-675-031200-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-151203T1800Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
951 PM CST WED DEC 2 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WINDS...NORTH WINDS INCREASING TO 18 TO 23 KNOTS WITH A FEW HIGHER
  GUSTS.

* WAVES/SEAS...2 TO 4 FEET NEARSHORE...AND BUILDING TO 4 TO 6 FEET
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
648 
WHUS74 KMOB 030959 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
359 AM CST THU DEC 3 2015

...SMALL CRAFT ADVISORY CONTINUES THROUGH THIS MORNING FOR THE
OFFSHORE WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM...

.A STRONG NORTHERLY WIND FLOW WILL CONTINUE THROUGH THIS MORNING AS
HIGH PRESSURE CONTINUES TO BUILD OVER THE NORTH CENTRAL GULF.
NORTHERLY WINDS AND SEAS WILL GRADUALLY DIMINISH THIS AFTERNOON
AND CONTINUE THROUGH MIDDAY FRIDAY AS HIGH PRESSURE BEGINS TO SHIFT
EAST.

GMZ650-655-670-675-031800-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-151203T1800Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
359 AM CST THU DEC 3 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTH WINDS INCREASING TO 18 TO 23 KNOTS WITH A FEW 
  HIGHER GUSTS. 

* WAVES/SEAS...2 TO 4 FEET NEARSHORE...AND 4 TO 6 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 10:03 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Dec 2, 10:03 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1003 AM CST WED DEC 2 2015

.DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.

&&

.UPDATE...RAIN CHANCES HAVE BEEN LOWERED ACROSS THE AREA TO CHANCE
BASED ON THE CURRENT RADAR APPEARANCE AND NEAR TERM MESOSCALE MODELS.
RADAR SHOWS A THIN BAND OF LIGHT RAIN MOVING ACROSS PORTIONS OF
SOUTHWEST ALABAMA. RAINFALL AMOUNTS WILL BE LIGHT...GENERALLY LESS
THAN 1/4TH OF AN INCH IN MOST SPOTS.

HIGH TEMPS HAVE ALREADY BEEN REACHED FOR THE DAY AND WITH CLOUDS
GOING NOWHERE ALONG WITH WEAK COLD ADVECTION TAKING HOLD...TEMPS
WILL HOLD STEADY OR SLOWLY FALL IN MOST AREAS THROUGH THE AFTERNOON
HOURS. TRIED TO ADJUST HOURLY TEMPS TO MATCH THE ONGOING AND EXPECTED
TREND AS BEST AS I COULD. UPDATED GRIDS AND TEXT PRODUCTS HAVE BEEN
SENT. /13

&&

.PREV DISCUSSION... /ISSUED 736 AM CST WED DEC 2 2015/

DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.

MARINE...DID A QUICK UPDATE TO THE CURRENT MARINE FORECAST MAINLY TO
REFLECT CURRENT CONDITIONS IN THE WAKE OF THE FRONT. A MODERATE TO
STRONG OFFSHORE FLOW WILL PERSIST THROUGH THU MORNING THEN DIMINISH
LATER IN THE DAY.

PREV DISCUSSION... /ISSUED 558 AM CST WED DEC 2 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
12Z ISSUANCE...IFR TO MVFR CIGS AND VISIBILITIES THROUGH 02.18Z
FOLLOWED BY MVFR TO VFR CIGS THROUGH 02.21Z THEN VFR CIGS THROUGH
03.12Z. WINDS WILL CONTINUE TO VEER TO THE WEST NORTHWEST AT 8 TO 12
KNOTS WITH HIGHER GUSTS THROUGH MID MORNING TODAY FOLLOWED BY A
NORTH WIND AT 6 TO 10 KNOTS WITH HIGHER GUSTS THROUGH 03.12Z.
32/EE

PREV DISCUSSION... /ISSUED 434 AM CST WED DEC 2 2015/

NEAR TERM /NOW THROUGH WEDNESDAY NIGHT/...2 AREAS OF SCATTERED
SHOWERS AHEAD AND ALONG AN APPROACHING COLD FRONT CONTINUE TO PUSH
QUICKLY EASTWARD THIS MORNING AS THE AFOREMENTIONED COLD FRONT
CONTINUES TO MOVE EASTWARD OVER WESTERN SECTIONS OF THE FORECAST AREA
EARLY THIS MORNING. AS THE FRONT MOVES EAST OF THE FORECAST AREA
LATER THIS MORNING STILL BELIEVE WE WILL SEE SOME PATCHY AREAS OF
LIGHT POST FRONTAL TYPE RAIN THROUGH MID AFTERNOON FOLLOWED BY
GRADUAL CLEARING THROUGH THE REMAINDER OF THIS AFTERNOON AND EARLY
THIS EVENING. WITH THIS PATTERN HAVE ADDED A FEW EXTRA CLOUDS TO THE
CURRENT FORECAST MAINLY FOR THE LATE AFTERNOON AND EARLY EVENING
HOURS. FOR LATE TONIGHT AND EARLY THU A MODERATE OFFSHORE DEVELOPS
ALLOWING GOOD CLEARING IN THE LOWER TO MID LEVELS WITH RESIDUAL HIGH
CLOUDS LINGERING THROUGH SUNRISE THU. FOR THE REST OF THIS MORNING
SOME DENSE FOG HAS BEEN OBSERVED THOUGH BOUNCING FROM 1/2 TO 2 MILES
LIKELY DUE TO BETTER MIXING IN THE BOUNDARY LAYER AHEAD OF THE FRONT.

AS FOR TEMPS WE WILL LEAN TOWARDS THE CURRENT FORECAST TEMPS IN THE
GRIDS MAKING MINOR ADJUSTMENTS FOR CONSISTENCY WITH SURROUNDING
WFOS. HIGHS TODAY WILL RANGE FROM THE UPPER 50S TO LOWER 60S FOR
MOST INLAND AREAS GENERALLY NORTH OF A LINE STRETCHING FROM WIGGINS
MS TO ANDALUSIA AL AND THE MID TO UPPER 60S FURTHER SOUTH TOWARDS
THE COAST. LOWS TONIGHT WILL RANGE FROM THE MID 30S TO LOWER 40S
FOR MOST INLAND AREAS AND THE LOWER TO MIDDLE 40S CLOSE TO THE COAST.
32/EE

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...AN UPPER LOW OVER THE
EASTERN GREAT LAKES MOVES WELL OFF TO THE NORTHEAST WHILE AN
ASSOCIATED UPPER TROF EXTENDING DEEP INTO THE SOUTHEAST STATES
WEAKENS THROUGH FRIDAY NIGHT. A SURFACE HIGH BUILDS FROM THE SOUTHERN
PLAINS INTO THE EASTERN STATES AND MAINTAINS A LOW LEVEL NORTHERLY
FLOW OVER THE FORECAST AREA WITH DRY CONDITIONS THROUGH FRIDAY
NIGHT. HIGHS WILL RANGE FROM THE UPPER 50S INLAND TO THE LOWER 60S
NEAR THE COAST. THURSDAY NIGHT WILL BE THE COOLEST NIGHT OF THE
PERIOD WITH LOWS RANGING FROM THE LOWER 30S INLAND TO THE MID/UPPER
30S AT THE COAST. LOWS FRIDAY NIGHT WILL RANGE FROM THE MID/UPPER 30S
INLAND TO THE MID 40S NEAR THE COAST. /29

LONG TERM /SATURDAY THROUGH TUESDAY/...AN UPPER TROF ADVANCES ACROSS THE
PLAINS AND INTO THE EASTERN STATES THROUGH THE PERIOD...MEANWHILE
BRINGING A WEAK COLD FRONT OR INVERTED SURFACE TROF THROUGH THE
FORECAST AREA ON MONDAY. HAVE KEPT SLIGHT CHANCE POPS FOR MONDAY AS
THE WEAK FRONTAL BOUNDARY/SURFACE TROF MOVES THROUGH THE AREA WITH
DRY CONDITIONS OTHERWISE EXPECTED FOR THE REMAINDER OF THE PERIOD.
HIGHS ON SATURDAY WILL BE IN THE LOWER 60S WITH HIGHS FOR THE
REMAINDER OF THE PERIOD MOSTLY IN THE MID 60S. LOWS WILL MAINLY RANGE
FROM THE LOWER 40S INLAND TO NEAR 50 AT THE COAST. /29

MARINE...A MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP IN THE WAKE
OF A COLD FRONT LATE TODAY AND TONIGHT. SCATTERED SHOWERS ARE
EXPECTED AHEAD AND IN THE WAKE OF THE FRONT THROUGH THIS AFTERNOON
CLEARING OFF TO THE EAST THIS EVENING AND OVERNIGHT. STRONG HIGH
PRESSURE TO THE NORTH IN THE WAKE OF THE FRONT WILL SHIFT EAST TO THE
MID ATLANTIC REGION AND WESTERN ATLANTIC LATE IN THE WEEK AND OVER
THE WEEKEND...LEADING TO A MODERATE TO STRONG NORTHEASTERLY FLOW AND
BUILDING SEAS SATURDAY THROUGH EARLY NEXT WEEK. 32/EE

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Dec 2, 5:17 AM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
517 AM CST WED DEC 2 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-031200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
517 AM CST WED DEC 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>635-650-655-670-675-031200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
517 AM CST WED DEC 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MODERATE TO STRONG NORTHERLY FLOW WILL DEVELOP OVER THE MARINE AREA
LATE TODAY AND OVERNIGHT LEADING TO HAZARDOUS CONDITIONS FOR SMALL
CRAFT LATE THIS AFTERNOON THROUGH TONIGHT.

A MODERATE TO STRONG NORTHEAST FLOW AND ELEVATED SEAS WILL LEAD TO
HAZARDOUS CONDITIONS FOR SMALL CRAFT SATURDAY THROUGH EARLY NEXT
WEEK.

Nearby

Small Craft Advisories in Alabama, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.